Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Diet changes, skin rashes, skin darkening, boils on legs. Will these symptoms get better on their own?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 1996
Answered : 988 Questions
Question
Hi,

I am weighing 85kgs implies im overweight.Height 5'3".
Since the past 3 months i have started rigourous diet and workout(GYM)
In diet i have stopped eating Rice Sugar Potatoes chapati and Fried.
I have started using olive oil instead of regular oil.

Since then i have noticed
1) i have got a lot of rashes and boils on on legs.Its spreading and its itching as well. I have been advised Betnovate N which is helpful but very slow. Its been 3 weeks already since im using it.
2) Both my arms and legs are darker than before and i can see the change in colour.Espeacially on the leags i can see upper half is fair while the lower half is dark.

My question is
Is the colour change normal and will it come back to original?
The marks of the rashes and boils which have now dried will they be gone?
Posted Tue, 24 Apr 2012 in Pigmentation Problems
 
 
Answered by Dr. Bharat Chawda 5 hours later
Hi XXXXXXX

Thank you for posting the query,

You have provided with good information regarding your skin problem and it is a very good description. I appreciate it.

I understood your problem also, however it would be good if you can answer few of my queries:
1) Are these lesions on the leg below the knee area only?
2) Do you have such lesions on the arms too?
3) Are you also having any breathing problem or asthma?
4) Do you scrub your arms and legs very often especially during bath with a loofah or a pumice stone?
5) Have you recently gone for waxing for legs?

I would also like to look at the picture of the same, which would help me suggest you better. You have a feature to upload the reports / image by yourself at the right side of the query page, please utilize that so that I can answer your queries better.

But I shall try address your concern based on your current given information.

I feel there is a possibility of it being Prurigo simplex, a itchy condition which get aggravated by mosquito bite or any insects. It is mainly seen over the exposed area of the body (like lower leg and arms).

As far as darkening of legs and arms are concerned, it could be due to any sort of scrubbing mechanism, which is called as Amylodosis. And if it is so, then it may take long time to come back to normal.

But you may show good result on the marks and boils. Betnovate -N would help in this, but along with this you should also take oral antibiotic and over the counter anti histaminics (anti allergic tablet) like Cetrizine. You should always keep these part of boy covered and always use a mosquito net while sleeping.

If you can reply me with the answers and the pictures, I would be able to give you a more firm answer.

Awaiting for your reply.

Regards,
Dr.Bharat chawda XXXXXXX specialist, Dermatology.
Above answer was peer-reviewed by
 
Follow-up: Diet changes, skin rashes, skin darkening, boils on legs. Will these symptoms get better on their own? 1 hour later
1) Are these lesions on the leg below the knee area only? YES
2) Do you have such lesions on the arms too? not like this but had rashes some time back but now resolved. However marks still there below the arms
3) Are you also having any breathing problem or asthma? NO
4) Do you scrub your arms and legs very often especially during bath with a loofah or a pumice stone? NO
5) Have you recently gone for waxing for legs? Yea about 1 week prior to this starting

As for the picture will have to upload the same from home.

Thansks

Urvashi
 
 
Answered by Dr. Bharat Chawda 9 hours later
Hi XXXXXXX

Thank you for the reply,

I wish I could have seen the pictures too.

In any case, with the answers I have received from you, I would stick to the possibility of it being Prurigo simplex only, which is a type of allergic reaction to mosquito bite or any other insect. This actually doesn't mean that there are lot of mosquitoes which are biting, but since you are allergic to such a thing even one bite can lead to multiple lesions. Such a lesion is usually seen only below knee and exposed areas of the arms. These rashes or marks would go with time as you take proper treatment. At times even laser can be done to reduce these marks.

Treatment remains the same as I had discussed earlier.

At times even after waxing such rashes or boils are seen, but then they are not itchy and can occur on covered parts of the body as-well. So this possibility is least likely in your case.

As far as pigmentation or darkening of legs are concerned it can be because of constant or regular friction(in the form of itching) or even waxing. There are hydroquinone based cream available which can be used in night to reduce darkening. If the pigmentation is superficial it will respond good to the treatment. Deeper pigmentation have less hope.

I would advise you to visit a dermatologist for proper prescription .

I thank you again for submitting your question. I hope you found my response to be helpful and informative. Please accept my answer in case you do not have further queries.

Regards,
Dr.Bharat chawda XXXXXXX specialist, Dermatology.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor